Discussions By Condition: Medical Stories

Looking for suggestions for my migraines

Posted In: Medical Stories 1 Replies
  • Posted By: Anonymous
  • September 21, 2007
  • 09:29 AM

For the past year I have been seeing a neurologist for migraines. Our insurance company wanted to investigate the extent of my monthly medication use of Maxalt (for migraines).

In the past 4+ years I have endured between 10 - 19 migraines per month (plus the occasional headache). I have kept dairies and calendars faithly. I was diagnosed with bipolar after a long stay at a mental health facility after repeated sucide attempts at that time as well.

The medications I take daily are: Lithium, Wellbrutin, Upival, and for a hernia Pantoloc. My neurologist just gave me Viprimal to add to the daily medications.

I get horrible nausea with the onset of a migraine and am sensitive to light all the time. Overcast days are my best days ... I do not like the light at all. I use Maxalt when I get a migraine and normally within two hours I am feeling better, although this could last only for a few hours or a day and wham ... another migraine.

I recently had a CT scan which resulted in the discovery of a bone lesion on the left parietal in a venous lake of 9mm. I was sent for more tests and now the neurologist is saying not to worry about the lesion but I had a sinus problem on the right side the day I went for the bone scan. All of my migraines are on the left side (???) The Viprimal as I understand is a preventive medication for use in cluster headaches and that would affects the sinuses, however, I normally don't get sinus pain. Eye pain yes, but not sinus.

So, here I am, another year gone by, and no relief from these migraines. Any suggestions?

Reply Flag this Discussion

1 Replies:

  • I know how you feel. I have had three different episodes where I had migraines for a long peroid of time and then they just stopped. This last time was different. I don't get auras. I would get a regular headache in the morning and by lunch it was full blown. Sometimes I was nausiated, but not usually. I did when they were really bad. I had them everyday, all day. I have been to so many doctors it is unreal. I have been to a specialist two hours away that diagnosed me with Migraines and chronic headaches. I have tried all kinds of different medications. I finally started seeing a Pain Specialist. The other doctors just tried me on different migraine medicine. I have tried Relpax, Imitrex, Migrainol. Nothing helped. The Pain doctor said that since the medicine like Relpax didn't help that I didn't have migraines. I informed her that that is what the Nuerologist diagnosed me with. I think she thought I diagnosed myself. I had gone to the doctor several times in a row and I guess you have to go at least three times with the numbers showing high to be diagnosed with this. But, the Pain Specialist said that my blood pressure was a little elevated. She put me on Verapamil, which is for High Blood Pressure. High Blood Pressure can cause Migraines. The doc said that it would help with the Migraines. I could tell almost immediatly that the medicine helped. I am taking 120mg. They started me out on 60mg and they had to raise the dosage. You might need to change the dosage. Also, I have been seeing a Nueropshycologist and I am on Cymbalta, which helps not only with depression but with pain. I have other pains that the Cymbalta has helped drastically. The pshycologist told me that if you are depressed and stressed, which sounds like you are, that will cause you to be in pain and could cause the headaches. I have a lot of things going on. I have two jobs and I am going to school and I am a single mother. I just got divorced in May and found out my ex is getting married in October. And now my first ex-husband is wanting to get back together. It helps to talk to the pshycologist. I have been completly honest with him and he has helped me some. But, it just really helps to talk to someone who doesn't know you and you can tell anything to and they tell you it is ok to feel that way and then trys to help you see things in a different light. I lost my sister 13 years ago. I know how it is to lose a loved one. I know that you have someone that would miss you, so don't get discouraged. I have because my pains have been going on for 3 years and they have not figured out what is wrong and won't give me anything for pain. I think they think I am making it up. Anyways, if you need to talk let me know and I can get your email. Are you seeing several doctors? Does each one know what other medicine you are on? Maybe some are conflicting with each other.
    crystalstephenson 2 Replies
    • September 27, 2007
    • 08:00 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.